Thunderstorm Wind, Rhea
- When
- June 12, 6:45 PM EST
- Where
- Rhea County, 0.89 mi SE of Spring City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 35.690, -84.860
Numerous trees reported down across Rhea county.
Several trees were blown down by wind gusts from a line of thunderstorms that tracked south across Rhea, Bradley, and Hamilton counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Several trees were blown down by wind gusts from a line of thunderstorms that tracked south across Rhea, Bradley, and Hamilton counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 12, 6:37 PM EST, 8 minutes earlier.
AREA FORECAST DISCUSSION National Weather Service Morristown TN 737 PM EDT Sat Jun 12 2021 .UPDATE... FOR 00Z AVIATION. && .DISCUSSION... Quick update this afternoon. A line of showers and storms is making its way down out of KY and into our northern plateau counties. This activity was not handled well by previous HRRR runs and there were no POPs in place from the previous forecast. There has been a decrease in lightning over the past hour along with warming cloud tops so it appears this cluster of storms is weakening. However, Scott, Campbell, and Morgan County could still see some isolated gusty winds as this line moves in. As this cluster moves further south it should further weaken by the time it reaches Anderson County. Have updated POPs to account for this line moving in and sent out new zones. SR && .AVIATION... 00Z TAF DISCUSSION. A few showers and storms remain this evening but should decrease over the next few hours. VFR conditions should be in place through the period at CHA, unless a shower/storm manages to move across over the next few hours. CIGs lower to MVFR at TYS overnight as some fog develops. Heavier fog expected at TRI where LIFR conditions are expected just before sunrise. TYS and TRI return to VFR shortly after daybreak. SR && .PREV DISCUSSION... /ISSUED 546 PM EDT Sat Jun 12 2021/ Quick update this afternoon. A line of showers and storms is making its way down out of KY and into our northern plateau counties. This activity was not handled well by previous HRRR runs and there were no POPs in place from the previous forecast. There has been a decrease in lightning over the past hour along with warming cloud tops so it appears this cluster of storms is weakening. However, Scott, Campbell, and Morgan County could still see some isolated gusty winds as this line moves in. As this cluster moves further south it should further weaken by the time it reaches Anderson County. Have updated POPs to account for this line moving in and sent out new zones. SR && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 69 92 71 92 69 / 10 30 20 0 0 Knoxville McGhee Tyson Airport, TN 67 89 69 89 66 / 20 30 30 0 0 Oak Ridge, TN 67 89 68 90 66 / 20 40 20 0 10 Tri Cities Airport, TN 63 86 66 87 62 / 30 30 30 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous Weather Outlook National Weather Service Morristown TN 312 AM EDT Sat Jun 12 2021 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-130715- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 312 AM EDT Sat Jun 12 2021 /212 AM CDT Sat Jun 12 2021/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight Isolated showers and thunderstorms will be possible for parts of the day today. A rogue storm could become strong to severe, but the threat of widespread severe weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
Special Weather Statement
National Weather Service Morristown TN
547 PM EDT Sat Jun 12 2021
TNZ012-013-035-122230-
Scott TN-Campbell TN-Morgan TN-
547 PM EDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN...CAMPBELL AND
SCOTT COUNTIES UNTIL 630 PM EDT...
At 546 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Wofford to near Oneida to Burfield. Movement
was south at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
La Follette, Oneida, Jacksboro, Huntsville, Helenwood, Jellico,
Caryville, Winfield, Sunbright and Rugby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3659 8401 3640 8397 3617 8447 3625 8489
3629 8487 3630 8480 3633 8477 3634 8474
3637 8472 3637 8470 3640 8466 3660 8478
TIME...MOT...LOC 2146Z 002DEG 43KT 3680 8414 3654 8447 3671 8480
BWSpecial Weather Statement
National Weather Service Morristown TN
626 PM EDT Sat Jun 12 2021
TNZ035-067-122300-
Roane TN-Morgan TN-
626 PM EDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR MORGAN AND NORTHWESTERN ROANE
COUNTIES UNTIL 700 PM EDT...
At 626 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Wartburg, moving south at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Oak Ridge, Rockwood, Wartburg, Midtown, Harriman, Sunbright, Oakdale,
Coalfield, High Point and Pine Orchard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3624 8488 3629 8487 3630 8479 3626 8457
3623 8457 3623 8454 3620 8447 3617 8445
3614 8445 3613 8444 3590 8439 3589 8471
3591 8468 3599 8472 3609 8480 3609 8483
3614 8487 3616 8491 3621 8491
TIME...MOT...LOC 2226Z 005DEG 39KT 3623 8468
BWSpecial Weather Statement
National Weather Service Morristown TN
714 PM EDT Sat Jun 12 2021
TNZ067-082>084-130000-
Rhea TN-Bledsoe TN-Roane TN-Meigs TN-
714 PM EDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR RHEA...BLEDSOE...CENTRAL MEIGS
AND SOUTHWESTERN ROANE COUNTIES UNTIL 800 PM EDT/700 PM CDT/...
At 714 PM EDT/614 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles northwest of
Rockwood to Fairfield Glade to 13 miles east of Monterey. Movement
was south at 35 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Dayton, Rockwood, Pikeville, Decatur, Spring City, Graysville,
Peakland, Stinging Fork Falls State Park, Eagle Furnace and Piney
Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3572 8526 3576 8526 3577 8510 3576 8507
3577 8504 3575 8503 3577 8494 3576 8492
3583 8480 3583 8477 3586 8472 3585 8461
3543 8485 3546 8515 3561 8538
TIME...MOT...LOC 2314Z 021DEG 31KT 3595 8474 3599 8489 3618 8503
BWThe Northeast Alabama radar (KHTX), 139 km away, was scanning. The volume nearest the first event began at 23:44 UTC.
3 thunderstorm wind. Local standard time, as filed.
Numerous trees reported down across Rhea county.
A photo from social media showed a large tree uprooted and fallen onto a house.
A social media photo showed several trees and limbs blown down across Hamilton County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2021Every state in 2021This day in weather historyWarnings in Tennessee, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 958010, 958011, 958012.